Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could red bump on labia be a sign of STD?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3291 Questions

default
Posted on Tue, 3 Dec 2013 in Women's Health
Question: I have small bump on my labia. I tried to squeeze nothing comes out, just gets more red
doctor
Answered by Dr. Prasad 24 minutes later
Brief Answer: Cyst or an infected follicle... Detailed Answer: Hi, Small bump on labia are not uncommon. The bump can be a cyst or an infected hair follicle. It is difficult to differentiate the two based on history alone however an infected follicle is more painful and red than sterile cyst. In all probabilities you will need to see a gynecologist for closer examination. Your doctor can decide whether or not the cyst requires surgical removal. As you plan the appointment, I would discourage you from squeezing it. Squeezing increases inflammation and chance of infection. Instead you can try warm compress and use over the counter motrin twice a day to reduce inflammation and redness. You may also want to apply antibiotic cream such as neosporin on the bump and keep the area clean. Equally important is to avoid sexual intercourse until the bump is cleared. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 3 minutes later
can it be sign of a std?
doctor
Answered by Dr. Prasad 25 minutes later
Brief Answer: Less likely... Detailed Answer: Hi, The common STD involving labia present either as multiple vescicular (grouped bumps) or like a skin warts. If the bump doesn't match either of these description it is less likely to be STD. That being said, if you have history of unprotected sexual intercourse with an unknown partner, STD needs to be excluded by various tests (if required). Your gynecologist will know about the various tests. Hope this helps. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Neosporin

doctor1 MD

I have had a rash for almost 2 months now. It started with a small area on my back and moved to the right side of my chest. Now it is on both sides of my chest, scalp, hairline, sides of nose and temples. It is red, raised and did weep for a bit. Now it burns and itches. Treatments have included Neosporin, Cortaid, keflex, steroid cream, which made it spread, prednisone pack which it was clearing with that but when it was done it came back and an inconclusive skin biopsy. The only thing I have done that is different from normal was have a breast biopsy with an implanted clip. Please help me as I am miserable

doctor1 MD

My doctor prescribed triamcinolone acetonide cream USP for extremely dry patches of skin on my elbows and said to use it anywhere I had extreme dry skin. I have extremely dry heels and they have cracked and I m not sure whether I should use it on the cracks. I have used neosporin and put on socks to help,

doctor1 MD

Hello I had an emergency appendectomy 18 days ago. The sterostrips were taken off early. The dr was notified. When I went for my follow up visit 12 days after my surgery the big insicion on my side had a thick scab. The dr said I could put neosporin and bandaids on it. I did , and the scab came off with the bandaid, It was gooey and gross. Now the skin is purple around the insicion. I do not know what to do... I was laid off and do not have insurance for the first time in my life, and this happens....

doctor1 MD

I have a little cut on my clit but I ve had it for a week or so and it s not healing and it s very painful to have anything touch it like underwear and something s sitting and walking even laying down! What should i do I put neosporin on it to help but it s not really what should I do

doctor1 MD

Hi Doc, My wife is taking "Lactare" to increase milk quantity. Currently the dosage is 3 capsules/day. Wanted to check: a. Any side effects using Lactare b. Can we change the dosage to 1 or 2 capsules when milk quantity is good c. can we use...

doctor1 MD

hi I have a concern I was getting water for the camber i was carrying it and all of sudden I tapped a gentlemen at work and I looked at him and I never said a word cause because I was preoccupied with the water just tapped him and he replied you...

doctor1 MD

Hey doctor, Recently I noticed this black spot on the right side of my throat and I was just wondering if this is something I should get checked out by my doctor? It kind of came out of nowhere and I just noticed it yesterday and I don’t really...